Thunderstorm Wind, Jefferson
- When
- April 27, 11:30 PM CST
- Where
- Jefferson County, Nason
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.183, -88.967
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 27, 1:11 PM CST, 10 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 211 PM CDT SAT APR 27 2002 BIGGEST FORECAST CHALLENGE WITH THIS PACKAGE WILL BE THE NEXT 18-24 HOURS AS STRONG SYSTEM LIFTS NE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. MODELS IN DECENT AGREEMENT IN LIFTING THIS SYSTEM OUT OF THE SOUTHERN PLAINS INTO THE GREAT LAKES REGION BY 12Z SUNDAY. MIDDAY SFC ANAL SHOWED LOW PRESSURE CENTERED OVER THE KS/NE BORDER. FROM THE LOW A WARM FRONT STRETCHED SE ACROSS SE KS...ERN OK...EXTREME SW AR...AND THEN EWD ACROSS CNTRL MS AND AL. AS THE LOW INTESIFIES AND MOVES NE THIS AFTERNOON AND EVENING...IT IS EXPECTED TO LIFT THE WARM FRONT TO A NW-SE ORIENTATION THAT CLOSELY PARALLELS THE MISSISSIPPI RIVER AT AROUND 00Z. UNTIL THEN EXPECT COVERAGE OF RW/TRW TO INCREASE SO WILL GO LIKELY ACROSS ALL OF CWA...BUT WITH MENTION OF EARLY WORDING ACROSS THE SW HALF AND THROUGH MIDNIGHT OVER THE NE HALF. BOTH AVN/NGM HINT AT A RIBBON OF HIGHER RH COINCIDENT WITH A VORT LOBE SWINGING ACROSS THE CWA AFTER MIDNIGHT SO WILL KEEP A CHANCE EVERYWHERE AFTER MIDNIGHT. AT 12Z SUNDAY A COLD FRONT (1) IS EXPECTED TO BISECT THE CWA FROM NE-SW SO WILL MENTION CHC POPS THERE SUNDAY EARLY AM. AFTER THAT MONDAY NIGHT A FAST MOVING SHORT WAVE CLIPS THE NE QUADRANT OF THE CWA AND CRANKS A FEW HUNDRETHS OF QPF SO WILL MENTION CHC POP THERE. ON TUESDAY A SFC LOW OVER THE CENTRAL PLAINS WILL BEGIN TO LIFT FRONT 1 NORTHWARD AND BACK ACROSS OUR CWA. FRONTAL FORCING AND ISENTROPIC LIFT ASSOC WITH THIS FEATURE AND A TRAILING COLD FRONT (2) WILL PROVIDE THE TRIGGER MECHANISMS FOR RW/TRW THROUGH WEDNESDAY. ON THURSDAY THE NEXT SFC LOW OVER THE SOUTHERN PLAINS WILL LIFT FRONT 2 NORTHWARD PUTTING THE CWA AGAIN IN AN ISENTROPIC LIFT SITUATION THURSDAY NIGHT. ON FRIDAY AND SATURDAY MRF SHOWS THE CWA IN GOOD SHAPE WITH SOUTHERN STREAM ENERGY STAYING TO THE SOUTH AND NORTHERN STREAM ENERGY STAYING TO THE NORTH. EXCEPT FOR SUNDAYS HIGHS...FWC/MAV TEMPS SIMILAR SO WILL GO WITH A CONCENSUS BUT LEANING TOWARD THE MAV MOS NUMBERS. .PAH...NONE. PACKETT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-280500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 850 PM CDT SAT APR 27 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... ...MOST OF THE REGION HAS BEEN UPGRADED TO A MODERATE RISK TONIGHT.... THREATS... THERE IS A MDOERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE QUAD STATE REGION OVERNIGHT....EXCEPT SOUTHWEST OF A PIEDMONT...DEXTER MISSOURI LINE WHERE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE PRIMARY THREAT IS DAMAGING WINDS AND LARGE HAIL...BUT THERE IS A RISK TORNADOES AS WELL. DISCUSSION... AN INTENSE SURFACE LOW PRESSURE CENTER OVER IOWA THIE EVENING WILL MOVE NORTHEAST TOWARD MICHIGAN OVERNIGHT WITH ITS ASSOCIATED COLD FRONT MOVING ACROSS OUR REGION SUNDAY MORNING. THE AIRMASS ACROSS THE QUAD STATE WILL CONTINUE TO BECOME MORE UNSTABLE OVERNIGHT AS STRONG SOUTHERLY WINDS CONTINUE AHEAD OF THE COLD FRONT. THESE STRONG SOUTHERLY WINDS AT THE SURFACE COMBINED WITH INCREASINGLY STRONG WINDS ALOFT WILL PRODUCE FAVORABLE WIND PROFILES FOR SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE. A SQUALL LINE MAY DEVELOP IMMEDIATELY AHEAD OF THE COLD FRONT AFTER MIDNIGHT TONIGHT...ALTHOUGH LIMITED MOISTURE MAY ONLY PRODUCE SCATTERED THUNDERSTORMS WITH THE SQUALL LINE. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE POTENTIAL SQUALL LINE AS WELL. THE GREATEST RISK FOR SEVERE THUNDERSTORMS APPEARS TO BE ACROSS THE NORTHERN HALF OF THE QUAD STATE REGION. THE TIME FRAME OF GREATEST THREAT FOR THE ENTIRE REGION IS AROUND MIDNIGHT THROUGH AROUND DAYBREAK. SPOTTER ACTIVATION... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE AS ACTIVATION HAS BECOME MORE LIKELY FOR THE OVERNIGHT HOURS. && SHANKLIN
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292309.